MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB083901A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code c19: review of device manufacturing record history confirmed both devices used in this procedure met pre-release specifications.Two same-sized vbx devices were implanted in this patient / same procedure.It is unknown which device had the dislodged stent; therefore, only one report is submitted.The second device information is as follows: lot/serial #: (b)(6); udi # (b)(4); catalog # bxb083901a.H6 - code b20: the devices remain implanted and therefore, not available for analysis.No images enabling direct assessment of product performance were returned for evaluation.H6 - code f28: the vbx balloon catheter was re-advanced and re-inserted into the dislodged stent.The vbx stent was deployed at the intended treatment location with no further issues.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: during an iliac artery treatment, a common femoral endarterectomy was performed first.As reported, the common iliac artery and external iliac artery were extremely calcified.After the completion of endarterectomy, a 7fr x 10cm sheath (unspecified brand) was used to advance an 8x39 gore® viabahn® vbx balloon expandable endoprosthesis (vbx device).At this time, it was realized the length of the vbx device was inadequate.The physician pulled the vbx device back from the common iliac artery and out of the sheath.When device was removed, the vbx stent was missing.Under fluoroscopy, the dislodged vbx stent was found in the external iliac artery.The vbx balloon catheter was re-inserted and the vbx balloon easily slid back into the vbx stent that was still on the wire.After moving the vbx stent near the target treatment zone, it was deployed.The procedure was completed with implantation of one additional vbx device.There were no adverse consequences for the patient.It was reported two same-sized vbx devices were used during this procedure, and it is unknown which vbx device had the dislodgement issue.The physician stated the vbx stent may have been caught by the sheath edge, and the extreme calcification contributed to the dislodgement.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22927205
Report Number2017233-2025-06539
Device Sequence Number10389762
Product Code PRL
UDI-Device Identifier00733132658718
UDI-Public(01)00733132658718(17)280126
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXB083901A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Initial Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown